Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 185, NWS Springfield, MO

June 14, 2018Oregon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 14, 2018, 4:43 PM CDT for Oregon County, Missouri. It was in force for 17 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2018, 4:43 PM CDT (21:43 UTC)
Expired
Jun 14, 2018, 5:00 PM CDT
In force
17 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Oregon County, MO

The radar

The Springfield radar (KSGF), 179 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 4:48 PM CDTTSTM WND DMGThayer, MO8 INCH DIAMETER TREE LIMBS DOWN IN TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2648 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

949 
WUUS53 KSGF 142143
SVRSGF
MOC149-142200-
/O.NEW.KSGF.SV.W.0185.180614T2143Z-180614T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
443 PM CDT THU JUN 14 2018

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Southwestern Oregon County in south central Missouri...

* Until 500 PM CDT

* At 443 PM CDT, a severe thunderstorm was located over Thayer,
  moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Grand Gulf State Park...          Thayer...
  Koshkonong...                     

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3661 9165 3667 9156 3669 9145 3650 9134
      3650 9166
TIME...MOT...LOC 2143Z 332DEG 19KT 3654 9153 

HAIL...1.00IN
WIND...60MPH
 
$$

Hatch
1 follow-up statement
800 
WWUS53 KSGF 142156
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
456 PM CDT THU JUN 14 2018

MOC149-142206-
/O.EXP.KSGF.SV.W.0185.000000T0000Z-180614T2200Z/
Oregon MO-
456 PM CDT THU JUN 14 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OREGON COUNTY
WILL EXPIRE AT 500 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.  However gusty winds
and heavy rain are still possible with this thunderstorm.

LAT...LON 3661 9165 3667 9156 3669 9145 3650 9134
      3650 9166
TIME...MOT...LOC 2156Z 332DEG 19KT 3649 9150 

$$

Hatch

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:37 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 14, 3:37 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
337 PM CDT Thu Jun 14 2018

.SHORT TERM...(This evening through Sunday)
Issued at 330 PM CDT Thu Jun 14 2018

A hot and humid air mass is in place across the area this
afternoon, as temperatures are currently in the lower to middle
90s with heat index values in the 95 to 105 range.

Instability has increased with the heating of the day resulting
in MLCAPE Values of 2500 to near 4000 J/kg across the area. Mid-
level moisture is also increasing across the area. As a result
scattered storms have developed across portions of the eastern
Ozarks. Given the unstable air mass strong to severe storms have
occurred. Scattered storms will continue to develop across the
area into the early evening hours, mainly along and east of the
Highway 65 corridor. An outflow boundary from an MCS this morning
over Iowa is also diving south into central Missouri and is
sparking some scattered storms. A severe risk will continue into
early this evening with winds to 60 mph and hail to the size of
quarters the main risk. Frequent cloud to ground lightning
strikes and locally very heavy down pours will also occur with the
storms.

As instability weakens this evening towards sunset, this storm
activity will start to dissipate by the mid evening hours.

A hot air mass will remain in place across the area tonight into
Sunday. Lows will only drop into the low to mid 70s each night
through the weekend. Highs will top out in the lower to middle 90s
with heat index values in the 95 to 105 degree range each
afternoon through the weekend. May approach Heat Advisory levels
for some locations this weekend.

An isolated storm or two will be possible during the
afternoon/early evening hours, but coverage will not be as good as
today and generally most locations will remain dry Friday through
Sunday.

.LONG TERM...(Sunday Night through Thursday)
Issued at 330 PM CDT Thu Jun 14 2018

An upper level low will dig south across the western U.S. this
weekend. By early next week short wave energy will help to flatten
the ridge across the region. Slightly cooler, but still warm
conditions, will occur next week as highs warm into the middle to
upper 80s each afternoon.

A front will sag south into the area and likely stall over or near
the area through much of next week, as the upper level wave
remains off to the west. Periodic shower and storm chances will
occur through much of next week as a result. There could be some
strong to severe storms with the frontal passage Monday into
Monday night.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1235 PM CDT Thu Jun 14 2018

Winds will be out of the south to southwest through the TAF period.
Diurnal cumulus clouds will occur this afternoon into early this
evening. Isolated storms will also be possible this afternoon
into early this evening, mainly across the eastern Ozarks. This
activity could affect the TAF sites, but the better chances will
be east of the TAF sites. Confidence was too low due to coverage
to add any mention of thunder in the TAFs at this time.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Wise
Hazardous weather outlook, Jun 14, 4:05 PM CDT, 38 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
405 PM CDT Thu Jun 14 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-152115-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
405 PM CDT Thu Jun 14 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Elevated lightning risk.
  Elevated excessive heat risk.

DISCUSSION...

  Scattered thunderstorms will continue to develop and affect
  locations generally east of the Highway 65 corridor into this
  evening. Damaging downburst winds and hail up to the size of
  quarters will be possible with the strongest storms. Frequent
  lightning and brief heavy rainfall can also be expected from
  these storms. A localized flooding risk will also exist where
  multiple storms can track over the same location.

  Heat index values between 95 and 105 degrees will continue into
  early this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

  Isolated thunderstorms are possible on a daily basis through
  Sunday, but most areas will remain dry. Better chances for
  thunderstorms will occur from late Monday into Wednesday with
  increased moisture and a front moving into the area.

  Heat index values between 95 and 105 degrees will occur on a
  daily afternoon basis Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

In the hours before

Special weather statement, Jun 14, 2:10 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Springfield MO
210 PM CDT THU JUN 14 2018

MOZ082-083-098-142000-
Dent MO-Shannon MO-Texas MO-
210 PM CDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHANNON...
SOUTHWESTERN DENT AND NORTHERN TEXAS COUNTIES UNTIL 300 PM CDT...

At 210 PM CDT, Doppler radar was tracking a strong thunderstorm near
Raymondville, or 7 miles northeast of Houston, moving northeast at 15
mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Montauk State Park...             Licking...
Houston...                        Raymondville...
Montauk...                        Jadwin...
Bucyrus...                        Hazelton...
Success...                        Eunice...
Yukon...                          Akers...
Prescott...                       Darien...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3719 9183 3746 9219 3760 9186 3760 9181
      3763 9181 3767 9171 3740 9150
TIME...MOT...LOC 1910Z 236DEG 11KT 3738 9184

Hatch
Special weather statement, Jun 14, 2:29 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Springfield MO
229 PM CDT THU JUN 14 2018

MOZ071-083-142015-
Dent MO-Phelps MO-
229 PM CDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DENT AND PHELPS
COUNTIES UNTIL 315 PM CDT...

At 229 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Salem, moving southeast at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Rolla...                          St. James...
Edgar Springs...                  Lenox...
Bangert...                        Howes...
Beulah...                         Lecoma...
Lake Spring...                    Rosati...
Anutt...

This includes Interstate 44 between mile markers 180 and 183, and
between mile markers 189 and 200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3760 9181 3760 9196 3773 9203 3777 9203
      3811 9153 3779 9153 3778 9148 3767 9146
TIME...MOT...LOC 1929Z 293DEG 14KT 3774 9174

Hatch
Special weather statement, Jun 14, 2:31 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Springfield MO
231 PM CDT THU JUN 14 2018

MOZ097-098-106-142015-
Oregon MO-Howell MO-Shannon MO-
231 PM CDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SHANNON...NORTHEASTERN HOWELL AND
NORTHWESTERN OREGON COUNTIES UNTIL 315 PM CDT...

At 231 PM CDT, Doppler radar was tracking a strong thunderstorm over
Birch Tree, or 13 miles east of Mountain View, moving northeast at 10
mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Mountain View...                  Winona...
Birch Tree...                     Eminence...
Montier...                        Thomasville...
Peace Valley...                   Alley Spring...
Teresita...                       West Eminence...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3708 9122 3685 9122 3672 9176 3705 9178
      3705 9166 3711 9165 3731 9116 3726 9116
      3725 9112 3720 9112 3720 9109 3718 9109
      3716 9104 3714 9104 3714 9102 3710 9102
TIME...MOT...LOC 1931Z 243DEG 10KT 3700 9147

Hatch
Special weather statement, Jun 14, 3:56 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Springfield MO
356 PM CDT THU JUN 14 2018

MOZ083-142130-
Dent MO-
356 PM CDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DENT COUNTY UNTIL
430 PM CDT...

At 356 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Cherryville, or 9 miles northeast of Salem, moving
east at 10 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Boss...                           Stone Hill...
Howes Mill...                     Sligo...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3759 9131 3757 9132 3758 9148 3779 9150
      3778 9134 3779 9131 3771 9131 3770 9130
      3769 9115 3759 9115
TIME...MOT...LOC 2056Z 284DEG 9KT 3774 9140

Hatch
Special weather statement, Jun 14, 4:00 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Springfield MO
400 PM CDT THU JUN 14 2018

MOZ070-071-083-142145-
Dent MO-Phelps MO-Pulaski MO-
400 PM CDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DENT...EASTERN
PULASKI AND PHELPS COUNTIES UNTIL 445 PM CDT...

At 400 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Newburg, or 12 miles northeast of Fort Leonard Wood,
moving northeast at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Rolla...                          Eastern Fort Leonard Wood...
Salem...                          St. Robert...
St. James...                      Dixon...
Doolittle...                      Newburg...
Edgar Springs...                  Lenox...
Beulah...                         Devil's Elbow...
Lake Spring...                    Anutt...
Bangert...                        Howes...
Northwye...                       Lecoma...
Jerome...                         Rosati...

This includes Interstate 44 between mile markers 161 and 169, and
between mile markers 171 and 200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3758 9147 3758 9176 3760 9176 3760 9213
      3801 9216 3801 9197 3804 9195 3803 9193
      3806 9186 3805 9164 3809 9163 3810 9153
      3779 9153 3778 9142
TIME...MOT...LOC 2100Z 232DEG 11KT 3779 9195

Hatch
Local storm report, Jun 14, 4:43 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 PM CDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     5 SE NORTHWYE           37.93N 91.68W
06/14/2018                   PHELPS             MO   FIRE DEPT/RESCUE

            POWER LINES DOWN / POLES DOWN IN AREA OF
            13500 CR 3200 EAST OF ROLLA. TIME ESTIMATED
            VIA RADAR.

&&

BURCHFIELD

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:50 PM CDTSpecial Weather StatementSGFShannon40 min
Jun 14, 2:10 PM CDTSpecial Weather StatementSGFTexas50 min
Jun 14, 2:14 PM CDTSevere Thunderstorm WarningSGFDent, Texas31 min
Jun 14, 2:29 PM CDTSpecial Weather StatementSGFPhelps46 min
Jun 14, 2:31 PM CDTSpecial Weather StatementSGFShannon44 min
Jun 14, 2:34 PM CDTSevere Thunderstorm WarningSGFDent, Phelps26 min
Jun 14, 2:37 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps23 min
Jun 14, 2:46 PM CDTSevere Thunderstorm WarningSGFDent, Shannon, Texas33 min
Jun 14, 2:55 PM CDTSevere Thunderstorm WarningSGFDent, Phelps35 min
Jun 14, 3:00 PM CDTSevere Thunderstorm WarningSGFHowell, Oregon, Shannon45 min
Jun 14, 3:21 PM CDTSevere Thunderstorm WarningSGFHowell, Shannon, Texas13 min
Jun 14, 3:25 PM CDTSevere Thunderstorm WarningSGFDent, Phelps35 min
Jun 14, 3:47 PM CDTSevere Thunderstorm WarningSGFHowell, Oregon, Shannon43 min
Jun 14, 3:56 PM CDTSpecial Weather StatementSGFDent34 min
Jun 14, 4:00 PM CDTSpecial Weather StatementSGFDent, Phelps45 min
Jun 14, 4:07 PM CDTAreal Flood AdvisorySGFDent, Phelps, Texas6 hr
Jun 14, 4:14 PM CDTAreal Flood AdvisorySGFDent, Shannon, Texas6 hr
Jun 14, 4:27 PM CDTSevere Thunderstorm WarningSGFOregon18 min
Jun 14, 4:33 PM CDTAreal Flood AdvisorySGFHowell, Oregon, Shannon6 hr
Jun 14, 5:00 PM CDTSpecial Weather StatementSGFTexas45 min
Jun 14, 5:18 PM CDTSevere Thunderstorm WarningSGFLaclede, Texas42 min
Jun 14, 5:37 PM CDTAreal Flood AdvisorySGFLaclede, Pulaski, Texas, Wright6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.